According to this article, when anti-depressants like Cymbalta/duloxetine are stopped suddenly, 20-50% of the patients experience Antidepressant Discontinuation Syndrome.  This can cause horrible flu-like symptoms, trouble sleeping, nausea, poor balance, sensory changes, and anxiety.  The problem usually begins within three days and may last for several months.  Rarely psychosis may occur. 

The risk is greater among those who have taken the medication for longer and when the medication in question has a short half-life, like the 12 hour half-life of Cymbalta/duloxetine.  A 2009 Advisory Committee to the FDA found that online anecdotal reports of discontinuation syndrome related to duloxetine(Cymbalta) included severe symptoms and exceeded prevalence of both paroxetine (Paxil) and venlafaxine (Effexor) reports by over 250%.

It also found that the safety information provided by the manufacturer not only neglected important information about managing discontinuation syndrome, but also explicitly advised against opening capsules, a practice required to gradually taper dosage.

Read and be warned.